Heavy Snow, Northwest Mountains Including Jemez
- When
- April 12, 8:00 PM MST to April 13, 11:00 AM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Reported by
- COOP Observer
A storm over northern California on the 11th moved slowly over New Mexico by the 13th, bringing cold temperatures and plenty of moisture. This resulted in widespread snow over northern New Mexico from late on the 12th into the early morning hours of the 14th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A storm over northern California on the 11th moved slowly over New Mexico by the 13th, bringing cold temperatures and plenty of moisture. This resulted in widespread snow over northern New Mexico from late on the 12th into the early morning hours of the 14th. Snow amounts were in the 5 to 7 inch range over the Sangre De Cristo and Sandia Mountains, while 6 to 10 inches fell over parts of the Northeast Highlands, and 8 to 16 inches in a few spots of the Northwest Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 12, 1:36 PM MST, 6 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU APR 12 2007 .DISCUSSION...UPPER LEVEL STORM SYSTEM CONTINUES TO DIG SOUTH INTO WESTERN ARIZONA. ENERGY AHEAD OF THIS SYSTEM ALREADY PRODUCING SOME SHOWER AND THUNDERSTORM ACTIVITY AND HIGH MOUNTAIN SNOW SHOWERS OVER THE NORTHWESTERN MOUNTAINS. CHAMA HAS SEE A FEW INCHES OF SNOW DURING THE DAY...THUS PROMPTING THE ISSUANCE OF THE WINTER STORM WARNING FOR THE NORTHERN MOUNTAINS TONIGHT. AS THE NIGHT PROGRESSES AND THE UPR LVL DYNAMICS APPROACH THE WESTERN MOUNTAINS WILL BEGIN TO SEE SOME SNOW SHOWERS OVER THE HIGHER ELEVATIONS ALONG THE CONTINENTAL DIVIDE. AS SYSTEM PROGRESSES ACROSS THE STATE THE BEST UPR LVL DYNAMICS WILL PAIR WITH LOW LEVEL CONVERGENCE AND COLD FRONT TO PRODUCE SIGNIFICANT SNOWFALL ACROSS THE NORTHWEAST HIGHLANDS AND NORTHEAST PLAINS TOMORROW AND TOMRROW NIGHT. PLACES ALONG THE RATON RIDGE AND ALONG THE COLORADO STATE LINE COULD SEE SNOW AMOUNTS OF UP TO 12 INCHES IN UPSLOPE FAVORED AREAS. MODELS ARE CONTINUING TO RUN TO WARM FOR SATURDAYS TEMPERATURES ACROSS THE AREAS THAT WILL RECEIVE SNOWFALL. AT THIS POINT HAVE TRIMED THEM BACK BY AROUND 5 DEGREES...AND STILL FEEL THAT THIS IS A BIT TOO WARM IF SNOW COVER PERSISTS. BY SATURDAY A STRONG UPR LVL RDG WILL BUILD ACROSS THE STATE...BUT BY EARLY NEXT WEEK ANOTHER STRONG UPPER LEVEL LOW WILL MOVE INTO THE STATE PROVIDING CONTINUED UNSETTLED WEATHER AND THE CHANCE AT MORE RAIN SHOWERS...SNOW SHOWERS...AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 34 50 31 65 / 50 40 5 0 GALLUP.......................... 32 48 21 64 / 50 40 5 0 GRANTS.......................... 33 50 24 66 / 50 50 10 0 GLENWOOD........................ 39 61 37 74 / 40 20 0 0 CHAMA........................... 28 41 7 56 / 70 60 20 0 LOS ALAMOS...................... 31 42 26 59 / 50 80 20 0 RED RIVER....................... 26 27 16 48 / 80 80 30 0 TAOS............................ 31 39 21 59 / 60 80 20 0 SANTA FE........................ 29 41 24 57 / 50 80 20 0 SANTA FE AIRPORT................ 33 44 27 60 / 50 70 20 0 ESPANOLA........................ 34 45 31 63 / 50 80 20 0 ALBUQUERQUE HEIGHTS............. 40 54 36 65 / 40 60 20 0 ALBUQUERQUE VALLEY.............. 41 55 37 67 / 40 60 10 0 ALBUQUERQUE FOOTHILLS........... 40 50 33 64 / 40 60 20 0 ALBUQUERQUE WEST MESA........... 40 53 37 65 / 40 60 10 0 SOCORRO......................... 43 57 37 69 / 30 30 10 0 SANDIA PARK/CEDAR CREST......... 37 43 27 56 / 50 70 20 0 MORIARTY/ESTANCIA............... 39 47 24 61 / 40 60 20 0 CARRIZOZO....................... 42 56 33 63 / 20 20 10 0 RUIDOSO......................... 37 46 31 55 / 10 30 20 0 RATON........................... 31 31 20 52 / 90 80 30 0 LAS VEGAS....................... 32 36 22 55 / 50 70 20 0 ROY............................. 36 35 29 56 / 50 50 20 0 CLAYTON......................... 31 31 25 48 / 90 80 30 5 SANTA ROSA...................... 42 50 31 65 / 30 40 10 0 TUCUMCARI....................... 42 48 30 60 / 50 50 20 5 FORT SUMNER..................... 44 50 31 65 / 40 40 10 0 CLOVIS.......................... 42 54 28 60 / 50 40 20 5 PORTALES........................ 45 57 33 61 / 50 30 10 5 ROSWELL......................... 49 67 38 66 / 20 20 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 12 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ002-004. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT FRIDAY NIGHT FOR THE FOLLOWING ZONES...NMZ005>007. SNOW ADVISORY FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ008. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU APR 12 2007 NMZ001>021-026-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE EASTERN PORTIONS OF UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 55 MPH. STRONG SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH MAY DEVELOP MAINLY ALONG AND SOUTH OF INTERSTATE 40 THIS AFTERNOON. A SNOW ADVISORY IS IN EFFECT LATE TONIGHT FOR THE WEST CENTRAL AND NORTHWEST MOUNTAINS AS WELL AS THE SANGRE DE CRISTO MOUNTAINS MAINLY FOR ELEVATIONS ABOVE 7500 FEET AND LOCALES ALONG THE COLORADO BORDER. A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT FOR THE NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS AS WELL AS HARDING COUNTY. .DAYS TWO THROUGH SEVEN... A SNOW ADVISORY IS IN EFFECT THROUGH MIDDAY FRIDAY FOR THE WEST CENTRAL AND NORTHWEST MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS MAINLY FOR ELEVATIONS ABOVE 7500 FEET AND LOCALES ALONG THE COLORADO BORDER. A WINTER STORM WATCH IS IN EFFECT FRIDAY AND FRIDAY EVENING FOR THE NORTHEAST HIGHLANDS...FAR NORTHEAST PLAINS AND HARDING COUNTY. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH MAY AFFECT PORTIONS OF WESTERN AND CENTRAL NEW MEXICO FRIDAY...WHILE NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH COULD RAKE NORTHEAST NEW MEXICO. ANOTHER STORM SYSTEM MAY AFFECT MUCH OF NORTHERN AND CENTRAL NEW MEXICO SUNDAY NIGHT THROUGH TUESDAY. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 TO REPORT SNOWFALL...OR SUBMIT REPORTS ON OUR WEB SITE. 99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT THU APR 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW ANGEL FIRE 36.39N 105.28W
04/12/2007 E3.0 INCH COLFAX NM BROADCAST MEDIA
0400 PM HEAVY SNOW CHAMA 36.89N 106.58W
04/12/2007 M6.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
KD5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22843, 22844, 22847, 22848, 22849.